Results 1 to 6 of 6

Thread: Remeron Questions

  1. #1
    Senior Member
    Join Date
    Jul 2007
    Location
    PA
    Posts
    176

    Default Remeron Questions

    I am thinking about trying Remeron to see if it helps flushing and burning sensations in my face, ears, and eyes...I have been reading alot of posts on it and most posts seem positive..

    Can anyone give me an update on their progress?
    Does it effect the eyes in any way?
    Does it work for men as well as women?
    How tired does it make you?
    Is 30 mgs the standard dose?

    I dont think I can get it from my derm so I think I'll have to go to a pyschiatrist to get it. I dont know anything about psychiatrists. I guess I'll have to convince him I'm depressed which shouldn't be hard because I actually am at this point..

    thank you
    take care,

    John

  2. #2
    Member
    Join Date
    Sep 2008
    Posts
    60

    Default

    Hi,

    I took Remeron for about 8 months (on and off) for a sleep disorder. 30 mg or less is typically prescribed for sleep. Not sure of the dose for depression. My psychiatrist told me that the smaller the dose the more it works for sleep. I started at 30mgs and I was down to 7.5 mg toward the end of taking it and it would still knock me out. The main side affect for me was groggy in the morning and I was STARVING all the time. I've never experienced hunger like this before in my whole life. I felt like I couldn't stop eating. That did taper off after 1 to 2 months. It also dried me out some like benadryl which could effect your eyes. As for helping with redness - (I didn't take it for this) I think it helped to some degree but I can't be sure because it may also be connected to the fact that it helped me sleep (I find when I sleep less than 5 hours I flush more and at the time I was getting 3-4 hours a night) which decreased my flushing. It helped me get back on track with my sleep which has saved my life.... It's worth a try. Like you I've read that it's helped some people on this forum with flushing. You may be able to get your primary care to prescribe this - my pc had prescribed all of the sleep meds - lunesta, sonata etc and then asked if I wanted to try Remeron - I decided to go to a psychiatrist just so that I could get more info about the drug as I was a bit uncomfortable putting medication in my body and wanted to get a little more educated. I also had a bad experienced with the other sleep meds. Just a thought.

    Jen

  3. #3
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    I think I was prescribed 15 mg per day. I will check when I get home

  4. #4
    Senior Member
    Join Date
    Jul 2007
    Location
    PA
    Posts
    176

    Default

    Thanks for the info...I sleep pretty well except when I can't get the room temperature just right. Then I just flush and lay there all night. Remeron may be worth looking into. I just don't want to develop a dependency..
    take care,

    John

  5. #5

  6. #6
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,906

    Default

    Hi,

    I am still on remeron, since januari 2006 now, and it has a very positive impact on my rosacea and (severe) facial flushing and redness. In 3 years time I have gone from 24/7 behind a fan to not needing one at all anymore during the day and only mildly at night. My flushing has really been dramatically improved on it, and I know a few other rosaceans who have had the same response. But also some for who it did less, so it will be a case of trying it out.

    With remeron, the lower the dose, the hogher the anti-histaminic actions, which make you groggy and hungry, so I would advice 30mg. Lower will make you more sleepy, higher gives you less of an antihistamine response, which helps as well for the flushing. But you will have to discuss this with your doctor. I got it prescribed by my London dermatologist, dr. Tony Chu and my GP has taken over his advice without any problem.

    The only long term side effect I have with it is weight gain (+10 kg, partly extra water retainment and pratly from eating more) and extra hunger. This is indeed true and very unfortunate. But the positive actions of the drug outweigh the negatives for me. So I try to keep away from the good foods and enjoy my better skin. Remeron has also had a very big impact on pre-excisting depression and anxiety. I feel like I have always been (which is without those two) and a weight has lifted from my shoulders (in THAT respect only, LOL).

    I would advice you to give it a go, but you might want to try clonidine and propranolol together first perhaps? They have less serious side-effects (mostly dizzyness and tiredness at first, but they will lift with time) and mainly have the same effect, although they work on different receptors.

    See also on this topic:
    http://www.rosaceagroup.org/The_Rosa...ad.php?t=16819


    Best wishes Natalja

Similar Threads

  1. Low Dosage Roaccutane Summary & Remeron/Clondoide Questions
    By rs84 in forum Prescription medications
    Replies: 0
    Last Post: 5th March 2012, 04:55 PM
  2. Remeron Questions - Please Help
    By jlb2010 in forum Prescription medications
    Replies: 4
    Last Post: 30th November 2010, 05:18 PM
  3. Mirtazapine (Remeron) Questions
    By flemmo in forum Prescription medications
    Replies: 24
    Last Post: 25th November 2010, 02:24 AM
  4. Remeron...
    By mrsmoof in forum Prescription medications
    Replies: 30
    Last Post: 28th July 2010, 04:28 PM
  5. remeron
    By jack_9994 in forum Prescription medications
    Replies: 45
    Last Post: 19th February 2007, 07:39 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •